MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a myomectomy procedure on (b)(6) 2024 and barbed suture was used.The suture needle broke during the procedure.Pieces managed to retrieve within lap mode.The needle fragments were removed easily without additional intervention.The surgery was delayed 20 minutes due to this event.The procedure was completed successfully.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was done to retrieve the broken piece? for example, another incision, second surgery? was there any additional tissue damage as a result of searching for the needle piece? was additional dissection required in other organs/tissues other than the target tissue? were there any unexpected outcomes or complications as a result of the prolonged surgery time?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/9/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Additional information was requested, the following was obtained: what was done to retrieve the broken piece? for example, another incision, second surgery? not possible to obtain this information was there any additional tissue damage as a result of searching for the needle piece? was additional dissection required in other organs/tissues other than the target tissue? not possible to obtain this information were there any unexpected outcomes or complications as a result of the prolonged surgery time? not possible to obtain this information please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: c1, g2.Corrected information: b1, b2, h1.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18944697
Report Number2210968-2024-03284
Device Sequence Number14161355
Product Code NEW
UDI-Device Identifier10705031236127
UDI-Public10705031236127
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberSXPP1B409
Device Lot NumberTBBJSS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer03/27/2024
01/21/2025
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/09/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown